Arkansas, 2006

Damaging Wind in Arkansas, August 3, 2006

August 3, 2006 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 3, 1:54 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 3, 1:54 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT THU AUG 3 2006

.DISCUSSION...

SHORT TERM...HOT AND HUMID ACROSS THE MID-SOUTH AGAIN THIS AFTERNOON
WITH TEMPERATURES IN THE UPPER 90S. A LINE OF SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG NORTHERN ARKANSAS AHEAD OF AN
OUTFLOW BOUNDARY FROM THE MAIN COLD FRONT. ACTIVITY THAT DOES
DEVELOP WILL SLOWLY MOVE EAST AS THE AFTERNOON PROGRESSES. OTHER
ISOLATED SHOWERS AND STORMS HAVE DEVELOPED ACROSS CENTRAL ARKANSAS
AS WELL WITH THE HEATING OF THE DAY. WILL STAY FOCUSED ON THE
NORTHERN PORTION OF STORMS FOR PULSATING CELLS THIS AFTERNOON.

CURRENTLY...THE COLD FRONT IS POSITIONED ACROSS NORTHERN OKLAHOMA
THROUGH CENTRAL MISSOURI AND NORTHERN INDIANA. THE COLD FRONT WILL
CONTINUE TO SLIDE SLOWLY SOUTHEAST DURING THE AFTERNOON AND
TONIGHT. EXPECTING THE COLD FRONT TO BE BISECTING THE MID-SOUTH BY
FRIDAY...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S ACROSS
MISSISSIPPI.

THE FRONT WILL SLOWLY SAG SOUTHWARD DURING THE DAY FRIDAY AND
SATURDAY WITH ONLY SCATTERED CHANCES OF RAIN AND STORMS...AS THE
FRONT BEGINS TO STALL OUT OVER CENTRAL MISSISSIPPI. TEMPERATURES
WILL BE SLIGHTLY COOLER BUT WILL REMAIN IN THE 90S ACROSS THE AREA.

LONG TERM...(SUNDAY THROUGH THURSDAY)...A RETURN TO THE MID AND
UPPER 90S ACROSS THE REGION...AS THE FRONT WASHES OUT OR EVEN
LIFTS AS AS WARM FRONT. BY MONDAY...THE RIDGE BUILDS BACK IN PLACE
ALONG WITH WARMER TEMPERATURES. AT THIS TIME THE DIFFERENCES IN
MODELS ARE IN THE CONVECTIVE FEEDBACK OF THE GFS WITH AFTERNOON
SUMMERTIME THUNDERSTORMS. THE GFS CONTINUES TO BE WARMER THAN CLIMO AT
THIS TIME...SO WILL CONTINUE TO SPLIT TEMPERATURES BETWEEN THE GFS
AND UKMET WITH TEMPERATURES MOVING BACK INTO THE MID AND UPPER 90S
THROUGH THE EXTENDED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  77  95  73  95 /  30  30  20  10
MKL  72  91  68  93 /  30  30  10  10
JBR  73  91  69  93 /  30  30  10  10
TUP  74  96  71  96 /  20  30  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JRA
Hazardous weather outlook, Aug 3, 2:15 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT THU AUG 3 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
315 PM CDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN PORTIONS OF THE
MID SOUTH THIS AFTERNOON AHEAD OF A COLD FRONT. A FEW OF THESE
STORMS MAY BE STRONG AND PRODUCE GUSTY WINDS THROUGH THIS EVENING.
THESE STORMS WILL WEAKEN AFTER SUNSET.

AS A COLD FRONT APPROACHES LATER TONIGHT...A FEW THUNDERSTORMS MAY
REDEVELOP ACROSS THE NORTHERN PORTIONS OF THE MID SOUTH. THESE
THUNDERSTORMS WILL REDEVELOP AFTER MIDNIGHT AND SHOULD REMAIN BELOW
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ACROSS NORTHERN MISSISSIPPI...HOT TEMPERATURES COMBINED WITH HUMID
CONDITIONS WILL CONTINUE AGAIN ON FRIDAY WITH HEAT INDICIES AROUND
100 DEGREES.

A FEW THUNDERSTORMS MAY BE STRONG DURING THE AFTERNOON ON
FRIDAY...ESPECIALLY DURING THE MAXIMUM HEATING OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JRA

The radar

The Memphis radar (KNQA), 151 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Randolph

When
August 3, 3:30 PM CST to 3:35 PM CST
Where
Randolph County, Maynard
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.417, -90.900

Straight line winds knocked a power line down near Maynard.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526119.